O/T - Migraine Problems

Discussion in 'Slimming World Off Topic' started by Ricky1978, 17 November 2009 Social URL.

  1. Ricky1978

    Ricky1978 Full Member

    Posts:
    71
    Likes Received:
    0
    Start Weight:
    15st6lb
    Current Weight:
    13st8lb
    Goal Weight:
    13st0lb
    Lost(%):
    1st12lb(12.04%)
    Diet:
    Slimming World
    I've had a rough week, probably the worst week I've ever had. I've suffered migraine for the last 15 years but for the last week I've had 2 a day, every day. I just feel completely drained. I ended up in hospital last week and they have now put me on topamax, has anyone used it before?

    I've been reading up on the side effects and one of the common ones is extreme weight loss.... could be useful ;o)

    Any other migraine sufferers out there? what do you take and how do you find it.
     
  2. Avatar

    MiniMins.com Matched Content

  3. Sticky

    Sticky I will succeed!!!

    Posts:
    1,705
    Likes Received:
    88
    Start Weight:
    13st3lb
    Current Weight:
    12st8.5lb
    Goal Weight:
    10st0lb
    Lost(%):
    0st8.5lb(4.59%)
    Diet:
    Slimming World
    Me! I started suffering at 10 (!) and they thought this would stop after puberty, but nope.

    I used to get them a lot when I was younger and used to lose consciousness with them. They put me on something called Maxalt which were like wafers that melted on tongue. They worked, but I was taken off them a few years later and tbh not sure if they're still about!

    Luckily, my fainting spells slowed and eventually stopped at about 22 when I finished uni. I had to wait until I'd been 'ok' for 12months before the doctor said I was safe to drive (which I finally did at 24 lol).

    I still get them, but rarely and when I do I'm out of it for 2-3 days. I get funny vision (like grey worms), feel sick and hot and it feels like my head is in a vice. At that point I know to get home and to bed asap. I don't take anything special for them now, just the ibuprofen that you can only buy from behind the counter (the 400mg ones) and sleep.

    I know your pain, they are rotten. I had a bad do in February before I re-joined SW, but nothing since so I don't see a link for me personally. But we're all different. If you carry on suffering get to the doctor asap - these things can be bad for spells of time.

    Hope you feel better soon hun xxx
     
  4. jaylou

    jaylou Gold Member

    Posts:
    10,819
    Likes Received:
    380
    I used to suffer really badly but they were mainly linked to high blood pressure and now I finally have that under control I rarely have one but when I do OMG....dark room and sleep. I used Paramol to take the edge off, very strong but do work a bit. I don't like fizzy tablets but I take them if I have to, it's the lesser of two evils really.

    I suspect your bp would have been checked but this was the problem for me.
     
  5. charlottegrace1

    charlottegrace1 Gold Member

    Posts:
    2,484
    Likes Received:
    92
    Goal Weight:
    10st10lb
    Diet:
    SW
    Oh yes dear heart, they put me in bed for 3 days at a time with sickness and the runs, flashing lights, and the slightest movement is like my head being crushed in a vice. I take imagran, and if I can catch it within the first hour and take a second 2 hours later I find they shorten the attack to about 6 hours in total which is a great improvement over 3 days. I have extremely high blood pressure and am always stressed to its no wonder I suffer.
     
  6. misscookie

    misscookie Full Member

    Posts:
    157
    Likes Received:
    0
    Start Weight:
    14st0lb
    Current Weight:
    14st2lb
    Goal Weight:
    9st0lb
    Lost(%):
    -0st2lb(-1.02%)
    Diet:
    Slimming World Extra Easy
    Yes - I know exactly what your talking about. Mine have been more frequent in the last couple of years. I think mine are linked to my hormones. My doctor prescribed Maxalt and they are amazing. The wafer just dissolves on your tongue so you don't vomit them up and they work within an hour. Apparently they shrink the vessels in your brain.

    Its not just the pain that I find terrible but I also feel really confused and muddled - quite scary!!
     
  7. Scarlet Daisy

    Scarlet Daisy Hungry For Life

    Posts:
    835
    Likes Received:
    72
    Start Weight:
    15st0lb
    Current Weight:
    10st8lb
    Goal Weight:
    10st8lb
    Lost(%):
    4st6lb(29.52%)
    Diet:
    Slimming World
    Hey there, poor you! My boyfriend takes Topamax and it works really well for him. Sadly he has a tendency to be underweight and the Topamax puts him off eating AT ALL if he takes too high a dose. So instead he has settled for a balance that leaves him with a couple of migraines a month and enough appetite to live healthily.

    If you want to rid yourself of migraines AND drop a bit of weight, I reckon you'll LOVE it. :D
     
  8. Busy_mam

    Busy_mam Full Member

    Posts:
    281
    Likes Received:
    10
    Start Weight:
    13st0lb
    Current Weight:
    9st9lb
    Goal Weight:
    9st9lb
    Lost(%):
    3st5lb(25.82%)
    Diet:
    Slimming world
    I've just started getting them after years of being free seems sine the birth of my son, thinking its hormonal used to get them when we used the pill as contraception, but this time round I had a induced birth with lots of hormones to speed stuff up and its left me suffering.

    I've checked my blood sugar which is ok, so back to hormonal causes.

    I'm going to see my gp next week so will ask him, but I need to be able to drive.

    Currently I feel like I have something stuck under my right eyelid and sparkles in my eye, I've taken pain killers and eat sugar just in case.
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...